General chatter - TOM Question




View Full Version : TOM Question


tamaralynn
12-17-2007, 02:41 PM
Since I started losing weight, I've noticed that my flow is heavier than it used to be. Is this normal, or something I should keep an eye on? Maybe just the excess blood being removed from my body (does that make sense)?

Thanks. Sorry kinda gross


Robin41
12-17-2007, 02:58 PM
Me too. And my cycle is shorter. I used to be 31-32 days and now its usually 27-28. I'll be interested to see if anybody has any opinions cause I'm a little sick of feeling like I'm always about to start my period.

melekalikimaka
12-17-2007, 03:46 PM
I am not a doctor (nor do I claim to be, even on TV :lol: ) but in my experience, with weight loss and weight gain, the fluctuating estrogen levels will wreak havoc on my cycle. I would say any drastic change in your weight and exercise levels will affect your cycle, including the length, amount of flow, etc., unless of course, you are on some type of BCP or hormonal treatment for birth control.

At my highest weights, my cycle actually stops for a few months, then comes on for months at time, which is a nightmare. This has happened to me twice and both times it spurred me to #1) See the OB/GYN and get a Rx for BCP and #2) Get back on the ball and eat healthy, exercise and as a consequence, lose the weight. It eventually goes back to a more normal (whatever normal is for you) pattern. If it continues to get heavier or longer than is normal for you, I would definitely recommend a visit to the doctor.


Casandra
12-17-2007, 06:20 PM
I would see my doctor about it. I have a friend who firmly believes its all part of evolution. More healthy women have a shorter cycle, therefore more opportunities to get pregnant and better the species. He's a real Darwin nut, but a small part of me wants to believe him...(he also goes into the whole healthier women = hotter women, therefore more men want to make them pregnant) at which point, I firmly want to smack him.

I am on a bc pill to keep my cycles regular, and I have a few friends doing the same, there's also this t-something acid pill you can take which halts your menstrual flow if you're bleeding goes on too long.

tamaralynn
12-17-2007, 06:58 PM
Thanks. My period sticks to the usual 2 - 3 days (normal for me). It used to be 5... until I took Depo Provera about 5 years ago. I was on it for 2 years and blew up to 250 lbs. I stopped and have maintained since then until now. I've been on BC pills since.

Amy8888
12-18-2007, 02:37 PM
You know, I've noticed some changes lately. My cycles are actually longer now. It seemed irregular at first, like 6 days later than I expected, then it was 5 days later, so now it seems like it might be regular, but longer. But I noticed spotting halfway through my cycle last time and that never happens (except one time when I was on BCP and I took antibiotics). The TOM itself is getting harder and harder to take, like I feel physically sick practically. My headaches are getting worse and I just can't function.

I don't know what's to blame for these changes. I've lost almost 20 pounds but it was real slow, and I lost weight before and didn't notice these sorts of changes. But I've also had two babies in the past two years so I'm wondering if that has anything to do with it (although I had a perfect 28 day cycle between babies and for a few months after baby #2). So basically, I'm just confused.

I'm thinking if it keeps up I'll just wait and talk to my doctor about it at my annual exam. It might just be a case of my body regulating itself.

vixjean
12-22-2007, 09:38 AM
I was a few days late this month, not fun. I had a lot of stress and change last month, so I am thinking that was the cause. Everything else seems normal.